Wildfire, Searcy
- When
- March 2, 9:30 AM CST to March 5, 4:30 PM CST
- Where
- Searcy forecast zone
- Reported by
- Park/Forest Service
A recent lack of rainfall, low humidities and gusty winds made conditions favorable for wildfires late in early March. On the 2nd, a large wildfire began 2 miles southeast of Cozahome in Searcy County.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A recent lack of rainfall, low humidities and gusty winds made conditions favorable for wildfires late in early March. On the 2nd, a large wildfire began 2 miles southeast of Cozahome in Searcy County. The fire was not controlled until the 5th. Altogether, 1032 acres burned.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 2, 6:40 AM CST, 2 hours 50 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE LITTLE ROCK AR 640 AM CST FRI MAR 2 2012 .AVIATION...02/12Z TAF CYCLE LOW CLOUDS WILL CONTINUE DEVELOPING THIS MORNING...ESPECIALLY IN CENTRAL AND SOUTHERN ARKANSAS. SOME MVFR CEILINGS ARE EXPECTED. CONDITIONS WILL RETURN TO VFR THIS AFTERNOON. A STRONG STORM SYSTEM WILL PASS TO THE NORTH OF ARKANSAS TODAY...AND WILL DRAG A COLD FRONT THROUGH THE STATE. IF THE FRONT TRIGGERS ANY THUNDERSTORMS...THEY WILL BE ISOLATED AND CONFINED TO EASTERN SECTIONS OF THE STATE. THE BEST CHANCES OF PRECIPITATION WILL BE EAST OF THE MISSISSIPPI RIVER. SOUTH TO SOUTHWEST WINDS THIS MORNING WILL SHIFT TO THE WEST/NORTHWEST BEHIND THE FRONT. WINDS WILL BE STRONG/GUSTY...WITH GUSTS FROM 30 TO 40 MPH. NORTH/NORTHWEST WINDS WILL RELAX THIS EVENING AND WILL BECOME LESS GUSTY. (46) && .SHORT TERM...TODAY THROUGH MONDAY SUBSTANTIAL MOISTURE SURGE HAS ALREADY OCCURRED ACROSS THE NATURAL STATE THIS MORNING AS SFC LOW OVER NERN OK BEGINS TO LIFTS NE. SFC ANALYSIS SHOWING THE WARM FRONT NOW NEAR THE MO/AR BORDER...WITH STRENGTHENING SRLY WINDS ACROSS MUCH OF THE STATE. DEWPTS HAVE RISEN 20-30 DEGREES SINCE THE LATE AFTERNOON HRS ON THU...WITH TEMPS ALSO RISING OVER THE PAST SEVERAL HRS. THE INCREASED MOISTURE HAS GENERATED LOW AND MID LEVEL CLOUDS...BUT SHRA ACTIVITY HAS BEEN NON-EXISTENT SO FAR THIS MORNING ACROSS AR. LOOKS LIKE THE BEST POTENTIAL FOR ANY SHRA OR TSRA ACTIVITY WILL REMAIN ALONG THE MO BORDER THROUGH AROUND SUNRISE AS THE SFC LOW AND SFC WARM FRONT LIFT NORTH/NE RESPECTIVELY. SO...WILL CONTINUE WITH LOW END CHANCE POPS ACROSS THE NRN COUNTIES...BUT ONLY SLIGHT CHANCE POPS ELSE WHERE AS THERE COULD STILL BE SOME WIDELY SCATTERED TO ISOLATED SHRA THROUGH ABOUT MID MORNING. ATTENTION THEN TURNS TO THE TRAILING COLD FRONT THAT WILL SURGE SE ACROSS THE STATE THROUGH THIS AFTERNOON AS THE SFC LOW LIFTS NE INTO IL. HAVE DECREASED POPS WITH THE FROPA ACROSS A LARGE PORTION OF THE CWA TO ONLY SLIGHT CHANCE AS THERE WILL BE NO SIGNIFICANT UPPER LEVEL FORCING MECHANISM TO TRIGGER CONVECTION. HOWEVER...BY THE TIME THE FRONT REACHES SERN AR THIS AFTERNOON...THERE COULD BE ENOUGH INSTABILITY THAT SOME STORMS COULD FIRE ALONG THE COLD FRONT. AS A RESULT...WILL CONTINUE WITH LOW END CHANCE POPS ACROSS THE SERN COUNTIES AS THESE AREAS WILL SEE THE BEST CHANCES FOR STORMS WITH THIS FRONT WITHIN THE LZK CWA. EVEN SO...MUCH BETTER CHANCES FOR SHRA/TSRA WILL EXIST TO THE EAST OF THE CWA AS THE FRONT PROGRESSES EAST. ANY STORM THAT DOES HAPPEN TO DEVELOP ALONG THE FRONT LATE THIS AFTERNOON COULD BECOME SVR...WITH HIGH WINDS AND LARGE HAIL THE MAIN THREATS. BREEZY WINDS WILL ALSO BE A CONCERN THROUGH MUCH OF THIS FRI AS SFC PRESSURE GRADIENT SURROUNDING THE SFC LOW TO THE NORTH TIGHTENS. WILL POST A LAKE WIND ADV STARTING AT 12Z THROUGH 00Z THIS EVENING FOR ALL COUNTIES AS SUSTAINED WINDS OF 15-25 MPH ARE EXPECTED...WITH GUSTS OVER 30 MPH POSSIBLE. FAIRLY TRANQUIL WEATHER IS EXPECTED THIS WEEKEND AS HIGH PRESSURE MOVES ACROSS THE STATE. TEMPS WILL REMAIN COOLER THAN IN PREVIOUS DAYS WITH VERY PERSISTENT NRLY/NWRLY FLOW ALOFT EXPECTED. EVEN SO...TEMPS WILL LIKELY ONLY COOL DOWN TO AROUND NORMAL FOR THE WEEKEND. BY EARLY NEXT WEEK...THE SFC HIGH WILL SLIDE TO THE EAST...WITH SRLY WINDS AND WARMING TEMPS EXPECTED. HOWEVER...THE FORECAST LOOKS TO REMAIN DRY AT THIS TIME THROUGH EARLY NEXT WEEK. && .LONG TERM...TUESDAY THROUGH THURSDAY STRONG HIGH PRESSURE WILL SETUP OVER THE SOUTHEAST UNITED STATES. MEANWHILE...A COLD FRONT WILL EDGE TOWARD ARKANSAS FROM THE PLAINS. THE HIGH TO THE SOUTHEAST WILL SLOW THE PROGRESSION OF THE FRONT. A DEEP SOUTHERLY FLOW WILL SURROUND THE FRONT...RESULTING IN MILD TEMPERATURES AND COPIOUS MOISTURE. A SLUGGISH FRONT AND LOTS OF MOISTURE SUGGESTS WIDESPREAD SHOWERS/THUNDERSTORMS AND HEAVY RAIN LATE WEDNESDAY/THURSDAY. WILL MONITOR THE SITUATION CLOSELY IN THE COMING DAYS...AND WILL ADJUST POPS/QPF ACCORDING TO MODEL TRENDS. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 70 35 55 34 / 50 10 0 0 CAMDEN AR 79 42 64 37 / 20 20 0 0 HARRISON AR 64 32 53 33 / 50 10 0 0 HOT SPRINGS AR 75 39 61 37 / 20 10 0 0 LITTLE ROCK AR 78 40 61 37 / 30 20 0 0 MONTICELLO AR 80 44 64 39 / 50 50 0 0 MOUNT IDA AR 72 37 60 34 / 20 10 0 0 MOUNTAIN HOME AR 67 33 55 32 / 50 10 0 0 NEWPORT AR 70 37 56 35 / 50 20 0 0 PINE BLUFF AR 78 43 61 38 / 30 30 0 0 RUSSELLVILLE AR 75 34 60 31 / 30 10 0 0 SEARCY AR 73 37 58 33 / 40 20 0 0 STUTTGART AR 78 41 59 37 / 40 30 0 0 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...62 / LONG TERM...46
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST FRI MAR 02 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CST FRI MAR 02 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL PUSH THROUGH ARKANSAS FROM THE PLAINS TODAY. IF SHOWERS AND THUNDERSTORMS DEVELOP AHEAD OF THE FRONT...THEY SHOULD BE ISOLATED AND CONFINED TO THE EASTERN HALF OF THE STATE. THERE IS AN OUTSIDE CHANCE OF A SEVERE STORM OR TWO...WITH MUCH BETTER CHANCES FOR SEVERE WEATHER EAST OF THE MISSISSIPPI RIVER. THIS INCLUDES AREAS FROM THE OHIO AND TENNESSEE VALLEYS TO PORTIONS OF THE CENTRAL GULF COAST. GUSTY SOUTH TO SOUTHWEST WINDS THIS MORNING WILL SHIFT TO THE WEST AND NORTHWEST BEHIND THE FRONT. WIND SPEEDS WILL AVERAGE 15 TO 30 MPH...WITH 30 TO 40 MPH GUSTS POSSIBLE. A LAKE WIND ADVISORY HAS BEEN POSTED FOR MUCH OF ARKANSAS TODAY. RELATIVE HUMIDITY LEVELS WILL DROP BETWEEN 25 AND 35 PERCENT IN MOST AREAS THIS AFTERNOON...AND 35 TO 45 PERCENT IN NORTHERN AND EASTERN SECTIONS OF THE STATE. A DRYING ATMOSPHERE COMBINED WITH STRONG WINDS WILL ELEVATE THE FIRE DANGER. FIRES CAN START MORE READILY AS THE AIR DRIES OUT...AND SPREAD QUICKLY DUE TO STRONG WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AFTER A STRETCH OF DRY WEATHER THIS WEEKEND...STRONG HIGH PRESSURE WILL SETUP OVER THE SOUTHEAST UNITED STATES EARLY NEXT WEEK. CLOCKWISE FLOW AROUND THE HIGH WILL BRING BREEZY SOUTHERLY WINDS INTO ARKANSAS...AND MOISTURE WILL INCREASE READILY. TOWARD THE MIDDLE OF THE WEEK...A NEW COLD FRONT WILL HEAD TOWARD THE REGION FROM THE NORTHWEST...BUT WILL ENCOUNTER HIGH PRESSURE. THIS WILL SLOW THE PROGRESSION OF THE FRONT. A SLUGGISH FRONT SURROUNDED BY LOTS OF MOISTURE MAY RESULT IN GOOD CHANCES FOR SHOWERS AND THUNDERSTORMS AND THE POSSIBILITY OF HEAVY RAIN. THIS COULD BE THE SCENARIO LATE WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... ANY SEVERE WEATHER SHOULD BE ISOLATED TODAY IN EASTERN ARKANSAS... SO SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 46
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, March 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 359919.